Aa
A
A
Close
Avatar universal
Melatonin and Lexapro?
Is this ok to use together? It said on the melatonin to talk to your doctor if your being treated for depression which I am not, but I believe lexapro is used to treat some depression. Does anyone use melatonin?
Cancel
6 Answers
Page 1 of 1
Avatar universal
It should be fine.  I use it.  But you should always do your homework -- google anything you're going to take and check contraindications.  Lexapro is an antidepressant that's also used for anxiety.  There are some theoretical contraindications with melatonin, though as with most natural remedies the research is not very good because of the lack of patentability.  Without money, no research.  But melatonin is a pharmaceutical product, and a lot of research was done on it over decades, so it's one of the most studied of all "natural" remedies (it isn't really natural, but it does look like the natural melatonin in your body).  Your doctor or psychiatrist is unlikely to know anything about natural remedies, and most have a bias against them since they're competition.  So for good info you're going to have to find it yourself.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I did read up on it I just was looking for opinions. I hope that I can just deal with this and it will get better as I get used to the medication. Its 5:30 and I still havent been able to sleep. Same thing happened yesterday, I went and got a bagel about 6:30, ate it went to bed by about 7 and slept till 1. Now I cant sleep again... After eating I felt relaxed and ready to sleep but I dont think it was just the eating... This kind of stinks as I need to be able to sleep normally so I can find another job....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Did this start with taking the Lexapro?  Antidepressants can cause insomnia.  Melatonin tends to be a relatively safe way to deal with it.  You also try other remedies, such as Calm's Forte, but you do want to get at the root cause.  You're on a very low dose of Lexapro, sub-therapeutic level so far, if you just started you will get side effects that might not last.  My Lexapro experience has been new side effects with each raise in dose until at 30mg I got insomnia.  Personally, I used melatonin and homeopathic remedies, and they do help sometimes, and sometimes they don't.  The proper dosage for you to start would be 1mg.  Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yeah it started about 1 week into the lexapro. I think I just should stick out another week or so and see if it doesnt get better. I am 2 weeks and a day into my lexapro cycle so it could be too early to tell. Ill give the melatonin a shot, thanks for your advice Paxiled.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I wonder if I am having some xanax witrhdrawal? I was only on .25 mg for about a month and havent had one the last 3 days or so... I am not sure.. Only time will tell
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Even after a short time, I wouldn't go cold turkey off a benzo.  Safer to taper.  Hopefully, it'll turn out okay.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Anxiety Community Resources
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON